Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 88, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 8, 2012, 5:12 PM CDT for Anderson County, Henderson County, Texas. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2012, 5:12 PM CDT (22:12 UTC)
- Expired
- Apr 8, 2012, 6:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Anderson County, TX, Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 141 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 5:12 PM CDT | HAIL 0.88 | 2 N Cayuga, TX | NORTH OF CAYUGA |
| Apr 8, 5:14 PM CDT | HAIL 1.75 | 1 Ne Cayuga, TX | |
| Apr 8, 5:25 PM CDT | HAIL 2 | 1 E Cayuga, TX | SPOTTER REPORTS 2 INCH HAIL MEASURED AND WINDS UP TO 65 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
119
WUUS54 KFWD 082212
SVRFWD
TXC001-213-082315-
/O.NEW.KFWD.SV.W.0088.120408T2212Z-120408T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CDT SUN APR 8 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ANDERSON COUNTY IN NORTHEAST TEXAS...
SOUTH CENTRAL HENDERSON COUNTY IN NORTHEAST TEXAS...
* UNTIL 615 PM CDT
* AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO PING PONG BALL
SIZE. THIS STORM WAS LOCATED 14 MILES SOUTHEAST OF TRINIDAD...
MOVING EAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPRINGFIELD AT 530 PM
BRADFORD AT 545 PM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3196 9568 3187 9597 3188 9599 3191 9602
3191 9600 3194 9601 3196 9606 3196 9604
3208 9607 3208 9611 3212 9612 3216 9610
3217 9592 3208 9569
TIME...MOT...LOC 2211Z 248DEG 5KT 3200 9593
$$
251 follow-up statement
690
WWUS54 KFWD 082225
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
525 PM CDT SUN APR 8 2012
TXC001-213-082315-
/O.CON.KFWD.SV.W.0088.000000T0000Z-120408T2315Z/
HENDERSON TX-ANDERSON TX-
525 PM CDT SUN APR 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN ANDERSON AND SOUTH CENTRAL HENDERSON COUNTIES...
AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 15 MILES SOUTHEAST OF
TRINIDAD...MOVING EAST AT 10 MPH.
LAT...LON 3196 9568 3187 9597 3188 9599 3191 9602
3191 9600 3194 9601 3196 9606 3196 9604
3208 9607 3208 9611 3212 9612 3216 9610
3217 9592 3208 9569
TIME...MOT...LOC 2225Z 271DEG 7KT 3199 9591
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:54 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 8, 3:54 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 354 PM CDT SUN APR 8 2012 .DISCUSSION... A QUASI-STATIONARY FRONT EXTENDED SOUTH OF GILMER...WAXAHACHIE... COMANCHE LINE. SHOWERS AND THUNDERSTORMS CONTINUE TO BE MOST WIDESPREAD EAST OF A GAINESVILLE TO CLIFTON LINE. THIS ACTIVITY WILL MOVE EAST AND PRODUCE HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. SOME SMALL HAIL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THE STRONGER STORMS. WE STILL CAN NOT RULE OUT A COUPLE OF STORMS NEAR AND SOUTH OF THE FRONT BECOMING SEVERE...WITH 1 INCH HAIL AND WIND GUSTS OVER 60 MPH...THROUGH EARLY EVENING. THUNDERSTORMS SHOULD TAPER OFF LATER IN THE EVENING. THERE IS NOT MUCH OF A CHANGE IN REASONING FOR THE REST OF THE FORECAST. NORTHWESTERLY FLOW ALOFT WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. WE WILL SEE A LOW CHANCE OF THUNDERSTORMS THURSDAY...WITH BETTER CHANCES RETURNING FOR THE WEEKEND. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 80 62 79 62 / 20 20 40 30 20 WACO, TX 61 82 61 81 61 / 30 20 20 20 10 PARIS, TX 58 77 59 77 57 / 20 20 30 30 30 DENTON, TX 58 81 61 77 60 / 20 20 40 30 30 MCKINNEY, TX 57 78 61 78 60 / 20 20 40 30 30 DALLAS, TX 64 81 63 79 62 / 20 20 40 30 20 TERRELL, TX 60 80 61 79 60 / 20 20 30 30 30 CORSICANA, TX 61 81 61 80 61 / 30 20 30 30 20 TEMPLE, TX 61 81 61 81 61 / 30 20 20 20 10 MINERAL WELLS, TX 60 81 60 80 60 / 20 30 50 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/58
Hazardous weather outlook, Apr 8, 3:50 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CDT SUN APR 8 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 350 PM CDT SUN APR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY. A FEW STORMS COULD BECOME SEVERE...MAINLY SOUTH OF I 20 WHERE THE ATMOSPHERE IS MOST UNSTABLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEK AS THE FRONTAL SYSTEM LINGERS NEAR NORTH TEXAS AND A NUMBER OF UPPER DISTURBANCES MOVE ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT...MAINLY FOR COUNTIES SOUTH OF I 20.
In the hours before
Special weather statement, Apr 8, 2:43 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
243 PM CDT SUN APR 8 2012
TXZ134-082015-
ELLIS TX-
243 PM CDT SUN APR 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
ELLIS COUNTY
AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF WAXAHACHIE...MOVING EAST AT
15 MPH. PENNY-SIZED HAIL CAN BE EXPECTED FROM THIS STORM.
OTHER STRONG STORMS ARE RAPIDLY DEVELOPING ALONG I-35E...THROUGHOUT
ELLIS COUNTY. ANY OF THESE STORMS MAY BE CAPABLE OF PRODUCING SMALL
HAIL.
LAT...LON 3228 9666 3216 9701 3226 9709 3236 9709
3237 9708 3255 9690 3254 9653
TIME...MOT...LOC 1941Z 270DEG 14KT 3243 9681
25Local storm report, Apr 8, 3:33 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
333 PM CDT SUN APR 08 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD DALLAS 32.77N 96.78W
04/08/2012 DALLAS TX FIRE DEPT/RESCUE
FIRE DEPT ASSISTING MOTORISTS FROM HIGH WATER ON CAMP
WISDOM RD AND CHAUCHER (REDBIRD AREA)Special weather statement, Apr 8, 3:47 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
347 PM CDT SUN APR 8 2012
TXZ144-145-082115-
HILL TX-BOSQUE TX-
347 PM CDT SUN APR 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
BOSQUE COUNTY
HILL COUNTY
AT 346 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF CLIFTON...MOVING EAST AT 5
MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM. LAKE WHITNEY IS IN THE PATH OF THIS STORM.
LAT...LON 3221 9705 3206 9695 3207 9689 3196 9682
3159 9761 3171 9769 3167 9777 3188 9791
TIME...MOT...LOC 2046Z 266DEG 4KT 3196 9747
25Special weather statement, Apr 8, 4:21 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
421 PM CDT SUN APR 8 2012
TXZ121-122-135-146-082145-
HENDERSON TX-KAUFMAN TX-NAVARRO TX-VAN ZANDT TX-
421 PM CDT SUN APR 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN KAUFMAN COUNTY
NORTHEASTERN NAVARRO COUNTY
HENDERSON COUNTY
SOUTHERN VAN ZANDT COUNTY
AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED TWO
STRONG THUNDERSTORMS...BOTH CAPABLE OF PRODUCING NICKEL-SIZED HAIL
AND WIND GUSTS TO 50 MPH. ONE STORM WAS LOCATED 13 MILES NORTH OF
CORSICANA IN FAR NORTHERN NAVARRO COUNTY. THE OTHER STORM WAS
LOCATED 9 MILES NORTHEAST OF GUN BARREL CITY IN SOUTHWESTERN VAN
ZANDT COUNTY.
OTHER STORMS ARE DEVELOPING ACROSS THE ADVISORY AREA. ANY STORM WILL
BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS.
IN ADDITION...HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW-LYING
AREAS...SUCH AS DITCHES AND UNDERPASSES. DO NOT CROSS FLOODED ROADS.
TURN AROUND...DONT DROWN.
LAT...LON 3225 9546 3223 9548 3221 9546 3215 9547
3207 9655 3222 9661 3232 9640 3235 9646
3241 9643 3243 9646 3244 9645 3255 9559
3248 9559 3235 9545
TIME...MOT...LOC 2117Z 273DEG 10KT 3240 9600 3226 9641
25Local storm report, Apr 8, 4:24 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT SUN APR 08 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL PHALBA 32.42N 95.98W
04/08/2012 E0.88 INCH VAN ZANDT TX TRAINED SPOTTER
NICKEL SIZE HAIL IN PHALBA WITH WIND GUSTS TO 50 MPHSpecial weather statement, Apr 8, 4:55 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
455 PM CDT SUN APR 8 2012
TXZ122-135-146-082230-
HENDERSON TX-NAVARRO TX-VAN ZANDT TX-
455 PM CDT SUN APR 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN NAVARRO COUNTY
HENDERSON COUNTY
SOUTHERN VAN ZANDT COUNTY
AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
NUMEROUS STRONG THUNDERSTORMS ALONG THE TRINITY RIVER VALLEY BETWEEN
CORSICANA AND ATHENS. OTHER STRONG STORMS WERE LOCATED IN
SOUTHWESTERN VAN ZANDT COUNTY AND IN EASTERN HENDERSON COUNTY. ALL
THE ACTIVITY IS MOVING EAST AT 10 MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3203 9579 3201 9606 3189 9631 3221 9644
3236 9615 3236 9608 3240 9608 3244 9599
3244 9553 3236 9544 3228 9544 3223 9548
3221 9546 3215 9547 3209 9542
TIME...MOT...LOC 2153Z 283DEG 10KT 3237 9593 3223 9620
25The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 12:28 PM CDT | Areal Flood Advisory | FWD | Denton, Tarrant | 3 hr |
| Apr 8, 1:49 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
| Apr 8, 2:43 PM CDT | Special Weather Statement | FWD | Ellis | 32 min |
| Apr 8, 3:47 PM CDT | Special Weather Statement | FWD | Bosque, Hill | 28 min |
| Apr 8, 4:21 PM CDT | Special Weather Statement | FWD | Henderson | 24 min |
| Apr 8, 4:55 PM CDT | Special Weather Statement | FWD | Henderson | 35 min |
| Apr 8, 5:44 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.